Prednisone anyone????

Discussion in 'Fibromyalgia Main Forum' started by KIMHURTS, May 5, 2006.

  1. KIMHURTS

    KIMHURTS New Member

    Is anyone else on Prednisone?Ive been on it for 3 months and my Rheumy wants me to stay on it at least until June for my follow uo appointment.I take zoloft,vitamin d,calcium,tramadol,and prenisone.And then at nightime i take ambien and requip.Ive gained 30 pounds since i went on the Prednisone and im not even eating that much!!!!I hate it!Anyone else out there on the same?
  2. mgmarble

    mgmarble New Member

    I am a low dose of 5 to 10 mg a day. No weight gain for me, but like I said my dose is low if it was higher I am sure I would gain. This is the only med that helps my pain, but I do grow immune to it but don't want to up my dose because of the side effects. GIN
  3. SBelk

    SBelk New Member

    Hi,

    Sorry your in so much pain. I feel for you. I took Prednisone 18 years ago. I had to take a high dosage of
    Prednisone - 80 mgs a day as part of my chemo drug treatment.

    Eventually, my doctor lowered the dosage. But, during that time I blew up as if I were 9 months pregnant. I also gained a total of 30 lbs... I gained 10 lbs in just one week!!! My skin busted open on my stomach, arms & etc. Finally he lowered the dosage.

    The Prednisone damaged my skin and it with methatraxcia <<<(not sure the spelling)anyway they damaged my hip bone.

    I am telling you this not to discourage you. I am telling you this so that you can make sure you don't get too much at one time to bust you open literally.

    "PLEASE" by all means keep in mind it does and will help you!!!!!!!!!!!

    Just becareful on how high a dosage they give you!!!

    Hope this helps.

    God Bless You!




  4. girlymom

    girlymom New Member

    I just saw my dr yesterday who prescribed it for me while I wait for the rheumo. I don't know about it. I was going to try it but have IBS today so was worried. Good luck, I hope you feel better.
  5. lolee

    lolee New Member

    I've had to do short-term therapy of Prednisone . . . . this last time though was through my Pain Doctor and he put me on a diuretic (dyazide) and I lost 6 lbs . . . . I do have a problem with edema anyway and the predinsone isn't true weight gain, it makes youe retain water.

    Some diuretics suck out all of your potassium, diazide is a combo of two: one that depletes potassium and one that supports - so just adding some bananas or avocados to your weekly diet keeps the leg cramps away!

    God's love to you!!!

    Lolee
    [This Message was Edited on 05/05/2006]
  6. MamaDove

    MamaDove New Member

    HI

    Many of us have been on pred in the past and there have been several posts regarding it with great details on dosage and side-effects...

    Put PREDNISONE in the Search box above and it will list them...I'm sure you will find plenty of info...

    Peaceful days ahead~Alicia
  7. ilovepink4

    ilovepink4 Member

    i don't know if this is common knowledge, but my aunt (who i think had fm and cfs but was diagnosed with arthritis, lyme disease, etc about 30 yearsw ago) was on prednisone for 20 years. She had a hysterectomy at age 59...seemed to be healing..but had massive infection and didn't heal inside...had feces coming out of her vagina...everything inside was a mess...about 3 weeks post surgery...she was put in a respirator and then died about a month later!!! prednisone long term can cause you to not heal...

    i just thought i would share this tragedy...i really miss her and wish i could ask her questions because i got sick after she died and from what i remember her saying, i think she had what i have!!!i also have a second cousin from this side and she has fm and cf, too...

    i don't know what kind of dose she was on...she had 6 kids and has missed the birth of so many of her grand children..so very, very sad...
  8. carebelle

    carebelle New Member

    I was on it a few years ago and gained 100 lbs I hated it and I have not been able to loose the weight.Good Luck
  9. WoodstocksMusic

    WoodstocksMusic New Member

    may be the culprit that sent me into my first flar-up. I was finally diagnosed with FM(something I had never heard of before, nearly 4 years after the prednisone flare, when I finally had to quit my job because of the pain and fatigue (actually became bedridden for over a year during that time.)

    Prednisone is a bad bad puppy...be very careful and very aware of all the possible side effects... I took it once for some back problems (1 week round of treatment) and had no effects at all and then a month later I took another 1 week round and crashed and burned experiencing every single side effect that is possible on the stuff... it was about months later when the chronic fatigue struck and slowly the pain combined with that fatigue became unbearable...I quit my job thinking I was just overdoing trying to be mom to my 2 boys and volunteer and work 50+ hours weekly and run a house.... but quiting my job did not solve anything other then prolonged the time I struggle alone before actually going to my doctor with these problems.

    Be careful...be very careful!
  10. ulala

    ulala New Member

    get an ACTH test done which whill tell you if your body makes enough cortisol. If it doesn't then your doctor can give you cortisol, which is a natural cortisol, to make up for what your body doesn't produce.

    It's difficult getting a doctor to do an ACTH test because it has to be specially ordered and you have to have it done over several hours. The usual tests that they use to test cortisol usually show false negative results.

    The FFC gives a lot of their patients cortisol.